Texas, 2020Heat in Texas, June 30, 2020
June 30, 2020 · NWS FWD · 7 events in 7 counties and zones
The summer heat really started showing in late June and early July. A Heat Advisory for Heat Index values over 105 degrees was issued beginning June 30th and continuing into the first few days of July.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The summer heat really started showing in late June and early July. A Heat Advisory for Heat Index values over 105 degrees was issued beginning June 30th and continuing into the first few days of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 30, 4:49 AM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 30, 4:49 AM CST, 6 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
549 AM CDT Tue Jun 30 2020
.SHORT TERM... /NEW/
Update:
An area of sprinkles and light rain has developed across Central
Texas this morning as a weak mid level trough moves through. Much
of this activity is rooted in the mid levels over a dense stratus
deck, which has developed a seeder-feeder growth mechanism. As the
lower stratus erodes and the trough continues east, the showers
should come to an end by the afternoon. Elsewhere, a few isolated
showers are possible across Northeast Texas in association with
weak isentropic ascent this morning. Similar to the Central Texas
activity, much of this should come to an end by the afternoon.
The remainder of the forecast remains largely on track, with
another hot, humid, and breezy day expected across the region.
Isolated to scattered thunderstorms remain possible across the
Big Country along the dryline late this afternoon. Additional
details regarding today's setup can be read below.
Bonnette
Previous Discussion... /Issued 139 AM CDT Tue Jun 30 2020/
/Today and Tonight/
The remnants of yesterday afternoon's storm system will continue
east through the early morning hours. Increased cloud cover from
this system and a layer of gulf stratus combined with elevated
winds have prevented temperatures from dropping too much this
evening. Temperatures may drop a couple of degrees at best
through the rest of the night, giving way to another warm and
humid start to the day today. This trend will continue into the
afternoon as the status erodes and gives way to partly cloudy
skies and plentiful insolation. Expect both the ambient and dew
point temperatures to be a couple degrees warmer today than
yesterday due to a northward surge of higher theta-e air from
Southeast Texas. This has resulted in the issuance of a Heat
Advisory for much of the region as heat index values range in the
105-108 range this afternoon. The exception to this is across
Central and Southeast Texas where thicker upper cloud cover should
keep afternoon high temperatures in the low to mid 90s. Tonight
should be a "wash-rinse-repeat" of the past couple nights with
gusty south winds, warm temperatures, and mostly cloudy skies.
To our west, a dryline will advance east through the afternoon.
Similar to yesterday, isolated to scattered thunderstorms are
expected to develop along this boundary primarily to the west of
our forecast area. The storms may initially become strong to
severe with the primary threat being damaging wind gusts and
large hail. With that being said, a strong capping inversion and
large inhibition will reside over much of our forecast area this
afternoon. As the storms continue east, they will have to overcome
this inhibition...causing much of them to weaken as they enter
North Texas. The storms will also be cold-pool dominate by this
time as well and increasingly detached from the source of ascent
(the dryline). A couple of the CAM members have hinted at the
storms developing along and east of US-281, however, the
inhibition should be too strong for storms to develop or move into
this area.
Bonnette
&&
.LONG TERM... /Issued 319 AM CDT Tue Jun 30 2020/
/Late Week, The Holiday Weekend, and Monday/
The upper ridge currently over the Gulf of Mexico and Central
Gulf Coast is forecast to expand north-northwest across much of
North and Central Texas Wednesday and Thursday. This will likely
bring our hottest ambient high temperatures of the week. With the
surface dryline remaining well west of area, any focus for
isolated showers and storms should also remain west of the CWA.
In addition, the strengthening ridge and only shallow moisture
should suppress any potential for storm development with hot and
humid weather being the main weather headline. We may need to
watch the immediate Colorado River Valley region of our western
Central Texas counties for the potential of dying storm activity
Wednesday evening. As of right now, confidence is too low that any
activity survives further east into the more capped environment
across our southwest counties.
High temperatures will range from the mid 90s to between 100 to
102 along and west of Highway 281 on Wednesday. Combine this with
dew point temperatures in the upper 60s far west to the lower to
mid 70s elsewhere and you have the recipe for oppressive heat. We
have maintained the current Heat Advisory configuration both
spatially and temporally with heat index values across eastern
Central Texas remain at or just below 105 degrees. The area should
remain suppressed underneath a strengthening upper ridge Thursday
and Friday with hot temperatures between 95 and 100 degrees
forecast each afternoon. The one caveat here, however, will be
deeper mixing expected to lower surface dew point temperatures by
Friday. With these trends noted, have decided not to extend the
Heat Advisory for parts of North Texas into Thursday considering
some of the marginal values across much of the area. We'll
reevaluate both ambient and dew point temperatures later today
and tonight to assess whether we need to add an extra day to the
Heat Advisory for parts of the area Thursday afternoon. Nothing
too out of the norm moving into early July across our part of the
country.
Regarding storm chances to end the week, it appears storms will
form late in the day Thursday along a stalled frontal boundary
well north of the CWA across the KS/OK border region into the
Ozarks. Any nocturnal storm clusters appear to move south to
southeast along the periphery of the main upper ridge axis
anchored well northwest of our area. Have maintained slight
chances for a weakening cluster of storms late Thursday night
into Friday morning for areas near the Red River Valley into our
northeast counties...possibly as far south as the I-30 corridor.
Considering the mostly nocturnal time of day and the expected
veering and relatively weak 925-850mb flow, we don't expect severe
weather to occur. However, we can't rule out gusty winds from
convection that will be likely outflow-dominant by the time it
nears our far north-northeast counties.
The upper ridge shifts further west of North and Central Texas
for the Independence Day Weekend. This will put our area along the
east or southeast periphery of this feature with likely an
increase in atmospheric moisture through 700mb. Occasional mid
level impulses are forecast to round the upper ridge and move
south-southwest from the Lower Mississippi Valley toward the
Western Gulf of Mexico and Southeast Texas...Have added 20-30% PoP
chances to our East Texas counties considering that even if the
bulk of the lift remains east of our area, strong diurnal heating
and weaker inhibition should at least allow for diurnal
convective development. Nothing severe, but can't rule out a few
late day heavy downpours, frequent lightning, and even gusty
winds. Don't fret if you have outdoor plans for for Independence
Day across eastern parts of the area, as most activity should
diminish rapidly after dark with loss of daytime heating and just
in time for any regional festivities. In addition, the weakening
of the upper ridge will bring high temperatures back down into the
lower to mid 90s. Similar weather trends continue into Monday and
possibly much of next week, as medium range models and their
ensembles continue maintain the core of the upper ridge well west
of our area and across the Southwest CONUS.
05/
&&
.AVIATION... /NEW/
/12Z TAFs/
A patchy layer of MVFR stratus is covering much of North and
Central Texas at this hour. The ceilings are more patchy further
north and west, including across the D10 terminals. Expect the
ceilings to vary between MVFR/VFR through the morning, eventually
prevailing VFR by 15-17Z. The ceilings are more dense across
Central Texas, and the KACT terminal, with a band of operationally
insignificant light rain south of KACT. The rain should come to an
end with the erosion of the stratus deck mid to late this morning.
Winds across the region should remain gusty between 25-30 kts out
of the south with slight diurnal fluctuations in wind direction
and wind speed.
Bonnette
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 96 79 98 77 99 / 10 10 0 5 0
Waco 95 78 98 76 99 / 10 10 0 5 0
Paris 93 78 95 75 96 / 10 5 0 5 5
Denton 96 78 99 76 98 / 20 10 0 5 5
McKinney 96 78 98 76 99 / 10 5 0 5 5
Dallas 97 79 99 78 100 / 10 5 0 5 0
Terrell 94 78 97 76 98 / 10 5 0 5 5
Corsicana 94 79 96 76 96 / 10 5 5 0 0
Temple 95 78 98 76 98 / 10 10 0 5 0
Mineral Wells 98 76 101 76 98 / 10 20 0 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT Wednesday for
TXZ091>095-100>107-115>123-129>135-141>146-156>159.
&&
06/05
Hazardous weather outlook, Jun 30, 12:51 AM CST, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
151 AM CDT Tue Jun 30 2020
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
151 AM CDT Tue Jun 30 2020
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Heat index values between 105 and 110 degrees are expected this
afternoon and early evening across all areas except eastern Central
Texas. These areas will likely see heat index values between 100 to
105 degrees.
Isolated to scattered thunderstorms are possible over the Big Country
late this afternoon and early this evening. A few strong storms
capable of producing hail, gusty winds, and heavy rain are possible
west of US-281.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Widespread heat index values between 105 and 110 degrees will
continue again Wednesday afternoon and early evening for all areas
except eastern Central Texas.
Heat index values from the upper 90s to around 105 degrees will
continue Thursday and Friday.
Additional low storm chances are expected Thursday night and Friday
near the immediate Red River Valley, then continuing through this
weekend into early next week mainly along and east of I-35. Severe
weather is not expected. Primary hazards will be lightning strikes
and a few torrential downpours. Gusty winds cannot be ruled out with
brief stronger storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Montague
- When
- June 30, 11:00 AM CST to 11:59 PM CST
- Where
- Montague forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Afternoon Heat Index values soared to near 110 degrees. A Heat Advisory was in effect through July 2nd.
Heat, Jack
- When
- June 30, 11:00 AM CST to 11:59 PM CST
- Where
- Jack forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Afternoon Heat Index values soared to near 110 degrees. A Heat Advisory was in effect through July 2nd.
Heat, Young
- When
- June 30, 11:00 AM CST to 11:59 PM CST
- Where
- Young forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Afternoon Heat Index values soared to near 110 degrees. A Heat Advisory was in effect through July 2nd.
Heat, Stephens
- When
- June 30, 11:00 AM CST to 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Afternoon Heat Index values soared to near 110 degrees. A Heat Advisory was in effect through July 2nd.
Heat, Palo Pinto
- When
- June 30, 11:00 AM CST to 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Afternoon Heat Index values soared to near 105 degrees. A Heat Advisory was in effect through July 2nd.
Heat, Parker
- When
- June 30, 11:00 AM CST to 11:59 PM CST
- Where
- Parker forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Afternoon Heat Index values soared to near 105 degrees. A Heat Advisory was in effect through July 2nd.
Heat, Tarrant
- When
- June 30, 11:00 AM CST to 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Afternoon Heat Index values soared to near 105 degrees. A Heat Advisory was in effect through July 2nd.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in California, June 30, 20202 deaths · 1 event
- Hail and Damaging Winds in Texas, June 30, 2020$7.1 million · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, June 30, 2020$1.1 million · 1.5 in hail · 8 events
- Flash Flood and Hail in North Dakota, June 30, 2020$350,000 · 61 kt wind · 6 events
- Flash Flood and Hail in North Dakota, June 30, 2020$200,000 · 0.88 in hail · 4 events
- Damaging Winds in North Dakota, June 30, 2020$130,000 · 76 kt wind · 2 events
- Flash Flooding in Illinois, June 30, 2020$100,000 · 4 events
- Flash Flooding and Damaging Winds in Missouri, June 30, 2020$42,000 · 56 kt wind · 5 events
- Flash Flood in Missouri, June 30, 2020$50,000 · 1 event
- Damaging Winds in North Carolina, June 30, 2020$35,000 · 50 kt wind · 6 events
- Flash Flooding and Flooding in Ohio, June 30, 2020$24,000 · 50 kt wind · 12 events
- Damaging Winds in Alabama, June 30, 2020$6,000 · 60 kt wind · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904097, 904098, 904099, 904100, 904101, 904102, 904103.